MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.7MM & SMALL SCREWS; GAUGE, DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.7MM & SMALL SCREWS; GAUGE, DEPTH
Model Number 319.04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, during a procedure it was noted the depth gauge was broken where the shaft meets the numbered barrel on the inside clam shell bone clamp with speed lock.This report is for one (1) depth gauge for 2.7mm & small screws.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: visual inspection: the depth gauge for 2.7 mm and small screws (p/n: 319.04, lot #: unk) was returned and received at us customer quality (cq).Upon visual inspection the device appears to be broken near the shaft.The broken fragment were received with the device.No other visual defects were observed with the device.Device failure/defect identified? yes.Service & repair evaluation: the customer reported the device was broken.The repair technician reported that the stem of the device is broken off the shaft.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: a dimensional inspection could not be performed due to post manufacturing defect.Document/specification review since the exact date of manufacture is unknown all the available drawings were reviewed: depth gauge for 2.7mm to 4.0 mm screws: current and manufactured since the exact manufactured date of the sider assembly 319.01 was not identified, the current and the available revision of drawings was reviewed.Slider assembly.Measuring hook.Complaint confirmed? yes, the device was broken off near the shaft.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for depth gauge for 2.7 mm and small screws (p/n: 319.04, lot #: unk).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to the device incorrectly reassembled during the sterilization process.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a1, a2, a3, a4: device used in a veterinary case - no patient information will be reported.H6: service and repair evaluation: the customer reported the device was broken.The repair technician reported that the stem of the device is broken off the shaft.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR 2.7MM & SMALL SCREWS
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11957315
Report Number2939274-2021-02805
Device Sequence Number3925184
Product Code HTJ
UDI-Device Identifier10886982189974
UDI-Public(01)10886982189974
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.04
Device Catalogue Number319.04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/24/2021
07/07/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/06/2021
07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1